Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
better_skin

scar from cortisone shot from like 14 years ago

About 14 years ago, I had a cyst on my cheek, and I asked the dermatologist if he could inject a cortisone shot into it, because I heard on this forum that it helps get rid of cyst. It was covered under my health insurance. I also asked him to inject with cortisone on two other pimples on my temple. I now have these raised scars, that look like bumps, on the spots he injected cortisone which I circled in red. They weren't as noticeable many years ago, but have become more pronounced as time went by. Is there any good treatment I can get from a dermatologist, that can get rid of these raised bumps/scars?

scar.jpg

Edited by better_skin

Share this post


Link to post
Share on other sites

@better_skin This will take a combo of you buy silicone scar pads and wearing them at least nightly, having steriod injections and possible co2 or erbium laser to resurface the skin ( if you cannot afford that have them do electrosurgery on them basically they shave down the skin, but this can scar by someone not trained in aesthetics). Be very careful if he over injects the steriod or does it sloppy, he can make a dent that will need filler or saline to raise over many months, this is why they are conservative. Have you tried a nightly tretinorin cream on them, Your Dr can feel them to make sure they are hypertrophic scarring, ... they also could be trapped sebum and need to be released. 

Share this post


Link to post
Share on other sites

About 14 years ago, I had a cyst on my cheek, and I asked the dermatologist if he could inject a cortisone shot into it, because I heard on this forum that it helps get rid of cyst. It was covered under my health insurance. I also asked him to inject with cortisone on two other pimples on my temple. I now have these raised scars, that look like bumps, on the spots he injected cortisone which I circled in red. They weren't as noticeable many years ago, but have become more pronounced as time went by. Is there any good treatment I can get from a dermatologist, that can get rid of these raised bumps/scars?

scar.jpg

Share this post


Link to post
Share on other sites

I'm kind of scared of having any more injections. The cortisone injection is what gave me these raised scars in the first place. Could I just have the co2 or erbium laser to resurface them instead? how expensive are these treatments and operations?

Edited by better_skin

Share this post


Link to post
Share on other sites

That is very strange a steriod gave you a raised bump, does not sound right unless you get keloid scars. Goto a derm and have elctrosurgery on them or laser if you wish.

If your prone to this type of scarring they may reoccur and need treatment. The Dr can take a biopsy if needed.

 

Share this post


Link to post
Share on other sites

Steroid injections are supposed to help with raised scar. Normally the side effect is the steroid injection causing an indent. This is the first I have ever heard a cortisone injection creating a raised scar.

Share this post


Link to post
Share on other sites

how about a chemical peel? they're cheap and got good ratings on this site. I'm guessing, finding a good doctor is the best strategy to getting rid of these raised scars. i'm in the process of figuring out what is the best treatment, and what is the best doctors in my area. I live near the San Francisco area, in California USA.

https://www.realself.com/concerns/acne-scars

 

Edited by better_skin

Share this post


Link to post
Share on other sites

Sure if you want to peel see someone who is familiar with your ethnic skin as there is complications and possible hyperpigmentation hence the below tretinorin protocol is used now. I do not feel it will fix your bumps through as most Dr's would laser these areas. If you cannot find anyone in the bay area, Dr Rullan is good in San Diego and treats your skin type.

 

Ratings of chemical peels do mean nothing, they are for slight textural issues. Your bumps may be more than a peel can handle unless the Dr is Rullan a acid peel expert. 

 

Use nightly: Retin-a or tretinorin(prescription), or Differin (Target/Walmart), Cureology(USA) provides online prescriptions with customized skin care creams for your concerns, Yoderm for online derm scripts for all conditions(USA), or those in UK Dermatica provides the same thing. Apply a moisturizer when your face is dripping wet. Wait 5 minutes for it to dry, and then apply the tretinoin. This cuts down on irritation, you can also skip days of application if it's irritating and you need to build up. This provides skin turnover - new collagen. If you have any sort of skin discoloration (reds or browns), try PCA gel for Hyperpigmentaion (Amazon) or Cureology/Dermatica includes this in their products if ordered. Using this prevents hyperpigmentation from treatments.  Sunscreen is a must (for the sensitive use zinc only ones)!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×